MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR093060
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, a freeform mini 3mm x 6cm coil, (mcr093060, 31349400) stretched once inserted into the rhv hub of the microcatheter and ultimately somehow detached within the microcatheter.However, the physician and the lead tech, noticed right away and the entire microcatheter was removed from the patient with the detached coil inside and anew microcatheter was used.There was a 10-minute procedural delay due to the event.There was no patient injury reported.Additional event information received on 17-sep-2024 indicated that previous coils were able to be advanced thru the same microcatheter before the issue.The physician had to access the aneurysm with a brand new microcatheter and guidewire.The was no clinical significance in the 10 minute procedural delay, however, there was added risk having to re-access due to our coil prematurely detaching in the microcatheter.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, d1, d9, g3, g6, h2, h3 and h11.Corrected data: d1 (brand name): cerepak freeform.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this med watch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by the field, during a coil embolization, a freeform mini 3mm x 6cm coil (mcr093060, 31349400) stretched once inserted into the rhv hub of the microcatheter and ultimately somehow detached within the microcatheter.However, the physician and the lead tech, noticed right away and the entire microcatheter was removed from the patient with the detached coil inside and anew microcatheter was used.There was a 10-minute procedural delay due to the event.There was no patient injury reported.Additional event information received on 17-sep-2024 indicated that previous coils were able to be advanced thru the same microcatheter before the issue.The physician had to access the aneurysm with a brand new microcatheter and guidewire.The was no clinical significance in the 10 minute procedural delay, however, there was added risk having to re-access due to our coil prematurely detaching in the microcatheter.A non-sterile freeform mini 3mm x 6cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and, as stated in the event, the embolic coil was detached from the delivery unit and severely stretched at the proximal end.The manual break was not attempted, and no damages were noted on the delivery unit.Microscopic inspection revealed that, as a result of the stretched condition of the embolic coil, the blue fiber snapped and was exposed.Additionally, multiple kinked conditions were noted along the embolic coil.No damages were noted at the proximal key.No unintentional weld was noted on the loop-hole.No contamination was noted at the distal end.A manufacturing record evaluation was performed for the finished device 31349400 number, and no non-conformances related to the malfunction were identified.The issue reported regarding the premature detachment of the embolic coil was confirmed based on the detached condition of the coil and the intact manual break of the delivery unit.According to risk documentation, factors such as the delivery system not being in the right place while introducing the detachable coil is a potential failure mode that can result in a procedural delay.Additionally, when a continuous saline flush is not maintained, potential failure modes such as resistance / friction between coil delivery system and microcatheter can increased, which can result in stretching of the embolic coil; however, with the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.It should be noted that product failure is multifactorial.The kinked conditions of the embolic coil were not originally reported, and the exact time of occurrence cannot be determined; however, these damages could be the result of the attempts to advanced the embolic coil through the microcatheter and/or the post-handling of the device; therefore, this condition is not considered related to the issues reported.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.The instructions for use (ifu) contain the following caution: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the coil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the coil as it passes through this transition.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CEREPAK FREEFORM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20247681
Report Number3008114965-2024-00923
Device Sequence Number7397900
Product Code KRD
UDI-Device Identifier10886704083061
UDI-Public(01)10886704083061(17)270430(10)31349400
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCR093060
Device Lot Number31349400
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer10/08/2024
11/01/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/21/2024
11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND).
Patient SexUnknown